MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. WATER CONTAINER (LID); CAP

OLYMPUS MEDICAL SYSTEMS CORP. WATER CONTAINER (LID); CAP
Model Number MAJ-1025
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that while reprocessing his olympus water container lid the surface of the white caps on the water and gas bottles had melted.There was no patient involvement during this event.
 
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.During the initial evaluation, the user's report was confirmed.There was a physical abnormality in the appearance of the cap.The unit could not be tested due to the sustained damage.If additional information becomes available following the device evaluation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured in august 2015, though a specific date was not identified, it has been over 7 years since the device was manufactured.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to inappropriate and/or insufficient reprocessing.The event can be prevented by following the instructions for use (ifu) which state: chapter 5, ¿reprocessing¿ and chapter 6, ¿storage¿.¿improper and/or incomplete reprocessing or storage can present an infection control risk, cause equipment damage or reduce performance." if additional information becomes available, this report will be supplemented accordingly.Olympus will continue to monitor field performance for this device.

Brand Name
WATER CONTAINER (LID)
Common Device Name
CAP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14653309
Report Number8010047-2022-09809
Device Sequence Number4867797
Product Code FET
UDI-Device Identifier04953170079252
UDI-Public04953170079252
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1025
Device Lot Number58R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown